Aa
A
A
Close
Avatar universal
itchy black spots on ankles
I have black rashes (spots) on my ankles. They are more on the right ankle than left. They are itchy. I am not sure what this is...I have hypo-thyroid and also wear shoes and socks everyday.

should i be worried?
Cancel
3 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
It can be due to contact dermatitis, stasis dermatitis, vascular eczema or lichen simplex chronicus. If they are bite like lesions and spreading then scabies needs to be ruled out. Wash the areas several times with fresh water and do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

Also use mild steroid cream and good quality moisturizers to prevent moisture loss from the skin.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thankyou for the reply. I showed myself to a dermatologist yesterday and he said that it is Lichen Planus. Please let me know if there is any way it can be cured soon.

He has given me 2 creams and one tablet for it:
Propygenta NT cream
Topgraf 0.1.1. cream
Xyzal 5mg
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
563773 tn?1374250139
Hello,
Lichen planus is an inflammatory disease that affects the skin and the oral mucosa, and presents itself in the form of papules(flat spots) or rashes. Treatment is available only on prescription and consists mainly of steroids, retinoids, hydroquinone and phototherapy.

Propygenta contains high potency steroids and can be used. Please follow up with your doctor after using the treatment.

I hope it helps. Take care and regards.




Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources